Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 233, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2007, 10:38 AM EDT for Franklin County, Pennsylvania. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 10:38 AM EDT (14:38 UTC)
- Expired
- Aug 9, 2007, 11:45 AM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Franklin County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:08 AM EDT | TSTM WND DMG | 4 Nne Willow Hill, PA | TREE DOWN ON BACK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 9:47 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 091439
SVRCTP
PAC055-091545-
/O.NEW.KCTP.SV.W.0233.070809T1438Z-070809T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY
1038 AM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1145 AM EDT
* AT 1033 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHWEST OF DOYLESBURG TO 9 MILES NORTHWEST OF FORT
LOUDON TO INGLESMITH...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILLOW HILL AND FANNETTSBURG BY 1045 AM EDT...
FORT LOUDON...DOYLESBURG AND AMBERSON VALLEY BY 1050 AM EDT...
UPPER STRASBURG...ST. THOMAS AND ROXBURY BY 1055 AM EDT...
CHAMBERSBURG BY 1100 AM EDT...
SCOTLAND BY 1105 AM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4001 7792 4029 7767 4024 7765 4023 7766
4022 7762 4019 7765 4015 7763 4011 7756
4007 7755 3994 7759 3983 7800
$$
PBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:13 AM EDT, 25 minutes earlier.
Area forecast discussion, Aug 9, 10:13 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1013 AM EDT THU AUG 9 2007 .SYNOPSIS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS SOUTHERN PENNSYLVANIA THORUGH EARLY THIS AFTERNOON. THUNDERSTORMS REMAIN IN THE FORECAST THIS AFTERNOON INTO FRIDAY AS LOW PRESSURE TRACKS EAST ACROSS THE MID- ATLANTIC REGION. SLIGHTLY DRYER AIR WILL MOVE IN BEHIND THE LOW LATER FRIDAY IN SATURDAY AS CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHERN PA THROUGH MID AFTERNOON AS A SQUALL LINE MOVES SOUTHEAST ACROSS THE AREA. LINE CURRENTLY OVER THE SOUTHERN MOUNTAINS SHOULD HOLD TOGETHER AS IT MOVES SOUTHEAST ALONG THE NORTHEAST EDGE OF AN INSTABILITY GRADIENT THROUGH THE LOWER SUQUEHANNA VALLEY. TEMPERATURES ACROSS THE LOWER SUSQUEHANNA VALLEY CURRENTLY IN THE LOWER 80S WITH DEW PTS IN THE HIGH 60S WILL PROVIDE SOME INSTABILITY DESPITE RATHER WARM AIR ALOFT WITH WEAK MID-LEVEL LAPSE RATES. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS LINE AS IT MOVES SOUTHEAST. HEAVY RAINS WILL ALSO OCCUR... WHICH COULD BE ENOUGH TO CAUSE SOME FLOODING IN POOR DRAINAGE AREAS. MANY MASS AND KINEMATIC PARAMETERS THAT WERE IN PLACE PRIOR AND DURING THE HEAVY RAIN OF LATE TUESDAY/TUESDAY NIGHT WILL BE FOUND ACROSS PENN THIS AFTERNOON AND TONIGHT. EXCEPTION WILL BE SLIGHTLY WEAKER 925-850 HPA THETA-E CONVERGENCE THANKS TO A LLVL SWRLY JET THAT IS COMPARATIVELY ABOUT 10 KTS WEAKER THAN THE ONE THAT QUICKLY BLOSSOMED THE HEAVY RAIN PRODUCING SHRA/TSRA LATE TUES. NAM/S 925-850 HPA THETA-E CONVERGENCE APPEARS TO BE CURRENTLY PEGGING THE EXPANDING AREA OF SHRA/TSRA ACROSS NRN OHIO/WRN LAKE ERIE FAIRLY WELL...AND DISCUSSION ABOUT A SOUTHWARD ADJUSTMENT TO THE LOCATION OF HEAVIEST QPF PER HPC MAY NEED TO BE TEMPERED A BIT THIS AFTERNOON AND EVENING ACROSS OUR REGION. FOCUSING ON THE PRIMARY LLVL FORCING IN THE FORM OF MODERATELY STRONG ISENT LIFT WITHIN THE 300-310K THETA CHANNEL...VIA A MEAN 25 WSW WIND RIDING OVER THE QUASI STATIONARY FRONT...THE MAIN STRIP OF QPF OF AROUND 0.50 OF AN INCH WILL BE ALONG AND TO THE NORTH OF INTERSTATE 80 THIS AFTERNOON AND EARLY EVENING. BEST SFC BASED INSTABILITY WITH MU CAPES RUNNING BETWEEN 2000-2500 J/KG WILL SUPPORT SCATTERED SVR TSRA ACROSS THE SW HALF OF THE CWA THIS AFTERNOON AND EVENING. SIMILAR TO 30 HOURS AGO...THE QUASI STNRY FRONT WILL ACT AS A SOURCE OF ENHANCED LLVL VORTICITY AND COMBINE WITH THE DEEP LAYER LIFT OF A SHORT WAVE APPROACHING TONIGHT TO PRODUCE ROTATING UPDRAFTS NEAR AND JUST TO THE EAST OF THE BOUNDARY. SUPERCELL STRUCTURE WITH AN ISOLATED TORNADO OR TWO IS POSSIBLE LATE TODAY AND THIS EVENING ACROSS THE WRN AND CENTRAL MTNS OF PENN. TEMPS WILL CLIMB TO NEAR 90 THIS AFTERNOON ACROSS THE SCENT/SERN ZONES WITH A HEAT INDEX BETWEEN 95 AND 100. MORE CLOUDS AND SCATTERED TSRA OVER THE NORTH WILL TRIM MAXS BY ABOUT 10-12F COMPARED TO WEDNESDAY...WITH TEMPS REACHING THE U70S TO MID 80S ACROSS THE CENTRAL AND NRN MTNS. CONSIDERING THE WIDESPREAD HIGH PWATS OF OVER 2 INCHES LATE TODAY AND TONIGHT....LOCALIZED VERY HEAVY RAIN AND FLASH FLOODING IS POSSIBLE. WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW...BUT OUR NW ZONES THAT RECEIVED 2-5 INCHES OF RAIN FROM THE LAST EVENT WILL BE THE MOST PRONE TO THE LOCALIZED FLOODING THREAT THROUGH EARLY FRIDAY MORNING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... A COLD FRONT WILL SWEEP EAST ACROSS THE REGION DURING THE LATE MORNING/EARLY AFTERNOON FRIDAY...PUSHING OUT THE MUGGY AIRMASS AND LEADING TO DECREASING COVERAGE OF SHRA AND TSRA. CENTRAL AND NW COUNTIES OF OUR CWA WILL LIKELY SEE AT LEAST PARTIAL CLEARING IN THE AFTERNOON...WITH SEVERAL HOURS OF SCT CLOUDS POSSIBLE NW OF A KJST TO KUNV AND KELM LINE. TEMPS WILL DIP BACK TO NEAR NORMAL LEVELS FRIDAY AFTERNOON WITH DEWPOINTS GRADUALLY FALLING OFF. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE WEEKEND WILL BE LESS HUMID AND DRY AS HIGH PRESS AT THE SFC AN ALOFT BUILDS EAST OVER THE REGION. MAX TEMPS SHOULD BE NEAR...TO A FEW DEG ABOVE NORMAL. HPC AND MODELS MOVE NEXT FRONT IN ON MONDAY INSTEAD OF TUE NOW. ADDED S CHC N PA SUNDAY NIGHT...PUSHED THIS INTO C PA ON MONDAY. LATER SHIFTS MAY NEED TO ADD SHOWERS AND STORMS TO MONDAY EVENING ACROSS S PA. WENT WITH DRY FCST ON TUE AND WED. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... LINE OF STORMS WILL MOVE ACROSS JST... UNV... AOO TAF SITES THROUGH 16Z... AND THRU MDT BY 18Z. STRONG WINDS WILL ACCOMPANY THESE STORMS. THE SOUPY AIRMASS WILL HELP GENERATE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON WITH THE HELP OF A WEAK SURFACE LOW MOVING THROUGH THE GREAT LAKES. THE MVFR/IFR WILL HANG AROUND INTO THURS NIGHT AS CONVECTION CONTINUES TO FOCUS ALONG THE FRONT AND MOVES INTO THE REGION FROM THE OHIO VALLEY. FRIDAY INTO THE WEEKEND WILL SEE IMPROVEMENT AS DRIER AIR PUSHES INTO THE REGION FROM CANADA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...LACORTE LONG TERM...LACORTE AVIATION...99
Hazardous weather outlook, Aug 9, 5:22 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 AM EDT THU AUG 9 2007 PAZ010-017>019-024>028-033>036-056-057-059-063>066-100930- ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 522 AM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WIND GUSTS...HOWEVER A FEW ISOLATED TORNADOES MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED HEAVY RAIN FROM TRAINING THUNDERSTORMS IS POSSIBLE DURING THE MORNING BEFORE A COLD FRONT SWEEPS EAST ACROSS THE REGION AND ENDS THE PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO FRIDAY MORNING. PAZ004>006-011-012-037-041-042-045-046-049>053-058-100930- WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 522 AM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LOCALIZED VERY HEAVY RAIN OF OVER 2 INCHES IN JUST A FEW HOURS IS POSSIBLE WHERE SEVERAL THUNDERSTORMS MOVE ACROSS THE SAME AREA. SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND TONIGHT...BUT THE PROBABILITY FOR DAMAGING WIND GUSTS AND LARGE HAIL WILL BE LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED HEAVY RAIN FROM TRAINING THUNDERSTORMS IS POSSIBLE DURING THE MORNING BEFORE A COLD FRONT SWEEPS EAST ACROSS THE REGION AND ENDS THE PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO FRIDAY MORNING. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:47 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 58 min |
| Aug 9, 9:29 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 61 min |
| Aug 9, 9:37 AM EDT | Flash Flood Warning | CTP | Cambria | 4 hr |
| Aug 9, 9:43 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 32 min |
| Aug 9, 10:08 AM EDT | Severe Thunderstorm Warning | CTP | Fulton, Huntingdon | 67 min |
| Aug 9, 10:33 AM EDT | Severe Thunderstorm Warning | CTP | Bedford | 27 min |
| Aug 9, 10:51 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 54 min |
| Aug 9, 11:28 AM EDT | Severe Thunderstorm Warning | CTP | Adams | 47 min |
| Aug 9, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 58 min |
| Aug 9, 4:24 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Aug 9, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 60 min |
| Aug 9, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 62 min |
| Aug 9, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 59 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Aug 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 52 min |
| Aug 9, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 38 min |
| Aug 9, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.